2027 Volume 17 Issue 3
Article Contents

Junjie Mao, Wentao Huang, Feng Xiong. EXISTENCE OF THREE SOLUTIONS FOR DISCRETE BOUNDARY VALUE PROBLEMS WITH CONTINUOUS-TIME[J]. Journal of Applied Analysis & Computation, 2027, 17(3): 1744-1760. doi: 10.11948/20260143
Citation: Junjie Mao, Wentao Huang, Feng Xiong. EXISTENCE OF THREE SOLUTIONS FOR DISCRETE BOUNDARY VALUE PROBLEMS WITH CONTINUOUS-TIME[J]. Journal of Applied Analysis & Computation, 2027, 17(3): 1744-1760. doi: 10.11948/20260143

EXISTENCE OF THREE SOLUTIONS FOR DISCRETE BOUNDARY VALUE PROBLEMS WITH CONTINUOUS-TIME

  • Author Bio: Email: elmsley@stu.gxnu.edu.cn(J. Mao); Email: huangwentao@163.com(W. Huang)
  • Corresponding author: Email: xiongfengq1@163.com(F. Xiong)
  • Fund Project: The authors were supported by the National Natural Science Foundation of China (No. 12561026), Guangxi basic ability promotion program for young and middle-aged teachers (No. 2025KY0092) and Green talent inclusive support policy research program (No. RZ2400004152)
  • Using critical point theory, we establish sufficient conditions for the existence of at least three solutions to discrete boundary value problems with continuous-time. Under suitable assumptions on the nonlinearity, we obtain the existence of three positive solutions via the strong maximum principle. To the best of our knowledge, this is the first study of such discrete boundary value problems. Finally, three concrete examples illustrate the main results.

    MSC: 39A27, 39A12
  • 加载中
  • [1] R. P. Agarwal and D. O’Regan, Boundary value problems for discrete equations, Appl. Math. Lett., 1997, 10(4), 83–89. doi: 10.1016/S0893-9659(97)00064-5

    CrossRef Google Scholar

    [2] R. P. Agarwal and D. O’Regan, A fixed-point approach for nonlinear discrete boundary value problems, Comput. Math. Appl., 1998, 36(10–12), 115–121.

    Google Scholar

    [3] R. P. Agarwal and D. O’Regan, Nonpositone discrete boundary value problems, Nonlinear Anal., 2000, 39(2), 207–215. doi: 10.1016/S0362-546X(98)00183-7

    CrossRef Google Scholar

    [4] R. P. Agarwal, K. Perera and D. O’Regan, Multiple positive solutions of singular and nonsingular discrete problems via variational methods, Nonlinear Anal., 2004, 58(1–2), 69–73.

    Google Scholar

    [5] F. M. Atici, Existence of positive solutions of nonlinear discrete Sturm-Liouville problems, Math. Comput. Model., 2000, 32(5–6), 599–607.

    Google Scholar

    [6] Z. Balanov, C. García-Azpeitia and W. Krawcewicz, On variational and topological methods in nonlinear difference equations, Commun. Pure Appl. Anal., 2018, 17(6), 2813–2844. doi: 10.3934/cpaa.2018133

    CrossRef Google Scholar

    [7] C. Bereanu and J. Mawhin, Boundary value problems for second-order nonlinear difference equations with discrete ϕ-Laplacian and singular ϕ, J. Differ. Equ. Appl., 2008, 14(10–11), 1099–1118.

    Google Scholar

    [8] J. E. Bolander, J. Eliáš, G. Cusatis and K. Nagai, Discrete mechanical models of concrete fracture, Eng. Fract. Mech., 2021,257, 108030. doi: 10.1016/j.engfracmech.2021.108030

    CrossRef Google Scholar

    [9] G. Bonanno and P. Candito, Non-differentiable functionals and applications to elliptic problems with discontinuous nonlinearities, J. Differ. Equations, 2008,244(12), 3031–3059. doi: 10.1016/j.jde.2008.02.025

    CrossRef Google Scholar

    [10] G. Bonanno, P. Candito and G. D'Aguć, Variational methods on finite dimensional Banach spaces and discrete problems, Adv. Nonlinear Stud., 2014, 14(4), 915–939. doi: 10.1515/ans-2014-0406

    CrossRef Google Scholar

    [11] Y. Chen and Z. Zhou, Homoclinic solutions for a discrete periodic Hamiltonian system with perturbed terms, J. Geom. Anal., 2024, 34(12), 361. doi: 10.1007/s12220-024-01805-4

    CrossRef Google Scholar

    [12] Z. Chen and W. Yu, A discrete model for pressure transient analysis in discretely fractured reservoirs, SPE J., 2022, 27(3), 1708–1728. doi: 10.2118/209214-PA

    CrossRef Google Scholar

    [13] J. R. Graef and J. Henderson, Double solutions of boundary value problems for 2mth-order differential equations and difference equations, Comput. Math. Appl., 2003, 45(6–9), 873–885.

    Google Scholar

    [14] T. E. Guerrero, C. A. Guevara, E. Cherchi and J. de D. Ortúzar, Characterizing the impact of discrete indicators to correct for endogeneity in discrete choice models, J. Choice Model., 2022, 42, 100342. doi: 10.1016/j.jocm.2021.100342

    CrossRef Google Scholar

    [15] Z. Guo and J. Yu, Existence of periodic and subharmonic solutions for second-order superlinear difference equations, Sci. China Ser. A Math., 2003, 46(4), 506–515. doi: 10.1007/BF02884022

    CrossRef Google Scholar

    [16] O. Hammouti, S. Taarabti and R. P. Agarwal, Anisotropic discrete boundary value problems, Appl. Anal. Discrete Math., 2023, 17(1), 232–248. doi: 10.2298/AADM220824008H

    CrossRef Google Scholar

    [17] J. Henderson and H. B. Thompson, Existence of multiple solutions for second-order discrete boundary value problems, Comput. Math. Appl., 2002, 43(10–11), 1239–1248.

    Google Scholar

    [18] M. Holzer, Z. Richey, W. Rush and S. Schmidgall, Locked fronts in a discrete time discrete space population model, J. Math. Biol., 2022, 85(4), 39. doi: 10.1007/s00285-022-01802-7

    CrossRef Google Scholar

    [19] Z. Huang and Z. Zhou, Positive solutions to the discrete boundary value problem involving the singular ϕ-Laplacian, AIMS Math., 2025, 10(8), 17922–17939. doi: 10.3934/math.2025798

    CrossRef Google Scholar

    [20] T. Jankowski, First-order functional difference equations with nonlinear boundary value problems, Comput. Math. Appl., 2010, 59(6), 1937–1943. doi: 10.1016/j.camwa.2009.11.008

    CrossRef Google Scholar

    [21] L. Jiang and Z. Zhou, Existence of nontrivial solutions for discrete nonlinear two point boundary value problems, Appl. Math. Comput., 2006,180(1), 318–329.

    Google Scholar

    [22] L. Jiang and Z. Zhou, Three solutions to Dirichlet boundary value problems for p-Laplacian difference equations, Adv. Differ. Equ., 2008, 2008, 345916. doi: 10.1155/2008/345916

    CrossRef Google Scholar

    [23] L. Jiang and Z. Zhou, Multiple nontrivial solutions for a class of higher dimensional discrete boundary value problems, Appl. Math. Comput., 2008,203(1), 30–38.

    Google Scholar

    [24] E. Karapınar, A short survey on the recent fixed point results on b-metric spaces, Constr. Math. Anal., 2018, 1(1), 15–44.

    Google Scholar

    [25] J. Kuang and S. Cai, Periodic solutions with prescribed minimal period for distributed delay differential equations, Discrete Contin. Dyn. Syst. Ser. S, 2026, 21,148–170. doi: 10.3934/dcdss.2026020

    CrossRef Google Scholar

    [26] J. Kuang and Z. Guo, Periodic solutions with prescribed minimal period for second-order Hamiltonian systems with non-symmetric potentials, Appl. Math. Lett., 2024,155, 109123. doi: 10.1016/j.aml.2024.109123

    CrossRef Google Scholar

    [27] C. Lin, X. Sun, X. Su, H. Lai and X. Fang, A discrete Boltzmann model with symmetric velocity discretization for compressible flow, Chin. Phys. B, 2023, 32(11), 110503. doi: 10.1088/1674-1056/acea6b

    CrossRef Google Scholar

    [28] G. Lin, Z. Zhou, Z. Shen and J. Yu, Existence of uncountably many periodic solutions for second-order superlinear difference equations with continuous time, Bull. Math. Sci., 2025, 15(1), 2450010. doi: 10.1142/S1664360724500103

    CrossRef Google Scholar

    [29] R. Sahadevan and N. Kannagi, Continuous nonpoint symmetries of ordinary difference equations, J. Math. Anal. Appl., 2006,324(1), 199–215. doi: 10.1016/j.jmaa.2005.11.072

    CrossRef Google Scholar

    [30] A. N. Sharkovsky, Y. L. Maistrenko and E. Y. Romanenko, Difference Equations and their Applications, Kluwer Academic Publishers, Dordrecht, 1993.

    Google Scholar

    [31] S. Wang and Z. Zhou, Heteroclinic solutions for a difference equation involving the mean curvature operator, Appl. Math. Lett., 2024,147, 108827. doi: 10.1016/j.aml.2023.108827

    CrossRef Google Scholar

    [32] F. Xiong, Infinitely many solutions for partial discrete Kirchhoff type problems involving p-Laplacian, Mathematics, 2023, 11(15), 3288. doi: 10.3390/math11153288

    CrossRef Google Scholar

    [33] F. Xiong, W. Huang and Y. Xia, Positive solutions of partial discrete Kirchhoff type problems, Alex. Eng. J., 2024, 91,503–509. doi: 10.1016/j.aej.2024.01.069

    CrossRef Google Scholar

    [34] F. Xiong, Y. Xia and J. Cai, Three solutions for a partial discrete BVP of the Kirchhoff type, Adv. Contin. Discrete Models, 2025, 2025(1), 158. doi: 10.1186/s13662-025-04017-4

    CrossRef Google Scholar

    [35] F. Xiong and Z. Zhou, Three solutions to Dirichlet problems for second-order self-adjoint difference equations involving p-Laplacian, Adv. Differ. Equ., 2021, 2021(1), 192. doi: 10.1186/s13662-021-03350-8

    CrossRef Google Scholar

    [36] B. Zhang, L. Kong, Y. Sun and X. Deng, Existence of positive solutions for BVPs of fourth-order difference equations, Appl. Math. Comput., 2002,131(2–3), 583–591.

    Google Scholar

    [37] G. Zhang and Z. Yang, Existence of 2n nontrivial solutions for discrete two-point boundary value problems, Nonlinear Anal., 2004, 59(7), 1181–1187.

    Google Scholar

    [38] Z. Zhou, Y. Chen and J. Yu, Positive solutions for a discrete Dirichlet problem involving the mean curvature operator, J. Differ. Equ. Appl., 2025, 31(6), 825–840. doi: 10.1080/10236198.2025.2480082

    CrossRef Google Scholar

Figures(3)

Article Metrics

Article views(28) PDF downloads(10) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint